Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 266, NWS Jackson, MS

July 6, 2004Noxubee County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 6, 2004, 5:00 PM CDT for Noxubee County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2004, 5:00 PM CDT (22:00 UTC)
Expired
Jul 6, 2004, 5:30 PM CDT
In force
30 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 88 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2004-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2004-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2057 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 062200
SVRJAN
MSC103-062230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT TUE JUL 6 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 530 PM CDT

* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF PRAIRIE POINT...OR ABOUT
  18 MILES WEST OF ALICEVILLE...MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR PRAIRIE POINT AT 525 PM CDT

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3319 8856 3301 8858 3297 8834 3321 8831

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:27 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 6, 3:27 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT TUE JUL  6 2004

.SYNOPSIS...
MID AND UPPER RIDGE AXIS OVER THE LOWER MS VALLEY TEMPORARILY
COLLAPSING AS TROUGH AXIS IN THE CENTRAL AND SRN PLAINS SWEEPS
EWD. LOW LEVEL RIDGING ACROSS THE NRN GULF OF MEXICO WILL LIMIT THE
INFLOW POTENTIAL INTO THIS SYSTEM AS THE SURFACE FRONT APPROACHING
THE OZARKS DROPS INTO THE I-40 CORRIDOR AND STALLS ON WEDNESDAY.

&&

.SHORT TERM...
MOST OF THE DYANMICS WITH THE UPPER TROUGH REMAINS N OF I-20 THROUGH
WEDNESDAY NIGHT HOWEVER NUMEROUS INTERACTING OUTFLOW BOUNDARIES FROM
BOTH THE NW AND S SHOULD PROVIDE PLENTY OF FOCUS FOR SHRA/TSRA
THROUGH EARLY WEDNESDAY EVENING. AVN MODEL CAPES NEAR 3500J/KG WILL
BE PLENTY TO FUEL STORMS INITIATION. WILL KEEP POPS IN THE 50-60%
RANGE FOR LOCATIONS N OF I-20 THROUGH WEDNESDAY AND 40-50% S.
ISOLATED STORMS COULD BRIEFLY BECOME SEVERE WITH WET MICROBURST
POTENTIAL IN THE CHANCE TO LIKELY CATEGORY. PRECIPITABLE WATER
VALUES REMAIN CLOSE TO 2 UNTIL WEDNESDAY NIGHT WHEN ACTION SHOULD
DIMINISH QUITE A BIT. STILL SCATTERED(30-40%) MAINLY AFTERNOON POPS
FOR THURSDAY AND FOR FRIDAY AS SHEAR AXIS ALOFT STALLS OVER THE
REGION AND BEGINS TO BACK WWD. UPPER LEVEL DIVERGENCE ALSO SHIFTS
WWD LATER ON FRIDAY TO BEGIN SOME DRYING OUT ALOFT FOR THE WEEKEND.

&&

.LONG TERM...
BY SATURDAY...UPPER ANTICYCLONE ENLARGES OVER N FL AND BEGINS TO
DOMINATE THE SERN QUARTER OF THE NATION WITH A CUTOFF LOW OVER S TX
MOVING WWD. THE RIDGING CONTINUES TO BUILD INTO THE MID LEVELS
SUNDAY AND MONDAY WITH LOW LEVEL TEMPERATURES EDGING UPWARD FOR
ABOVE CLIMATOLOGY TEMPS EXPECTED. THAT TRANSLATES INTO WIDESPREAD
M90S WITH HEAT INDEXES APPROACHING 105 DEGREES. BOTH GFS AND ECMWF
SUPPORTING A STRETCH OF MID SUMMER HEAT FOR MUCH OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  89  71  90 /  40  50  30  30
MERIDIAN      70  90  70  91 /  30  40  30  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Jul 6, 3:05 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT TUE JUL 06 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
072005-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
305 PM CDT TUE JUL 06 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK
AREA THIS EVENING AND AGAIN ON WEDNESDAY.

THIS EVENING...A WEAK UPPER LEVEL WAVE WILL CONTINUE TO MOVE
THROUGH THE REGION... SUPPORTING SCATTERED THUNDERSTORMS. AFTER
SUNSET...AND THE SUBSEQUENT LOSS OF HEATING...THESE SHOWERS AND
THUNDERSTORMS WILL DECREASE IN COVERAGE AND WEAKEN. WIND GUSTS TO
40 MPH... FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS OF RAIN
WILL BE POSSIBLE.

ON WEDNESDAY...STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE AS
ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE OUTLOOK AREA.
THIS DISTURBANCE...AND ITS ASSOCIATED COLD FRONT WILL MOVE INTO A
VERY MOIST AND UNSTABLE AIRMASS AND INSTIGATE THUNDERSTORMS
DURING THE LATE MORNING AND AFTERNOON HOURS. WIND GUSTS TO 40
MPH...FREQUENT LIGHTNING...AND TORRENTIAL DOWNPOURS OF RAIN ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH TUESDAY...JULY 13.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:24 PM CDTSevere Thunderstorm WarningJANMadison31 min
Jul 6, 3:19 PM CDTFlash Flood WarningJANForrest2 hr
Jul 6, 3:43 PM CDTFlash Flood WarningJANLamar2 hr
Jul 6, 5:24 PM CDTFlash Flood WarningJANNoxubee2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.